Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 182, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 15, 2009, 2:01 AM CDT for Ray County, Missouri. It took effect at Jul 15, 2009, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2009, 2:01 AM CDT (07:01 UTC)
- In effect from
- Jul 15, 2009, 3:00 AM CDT
- Expired
- Jul 15, 2009, 8:58 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 65 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Crooked River near Richmond (RICM7).
- Action stage
- 14 ft
- Minor stage
- 20 ft
- Moderate stage
- 21 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06895000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 150701
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 AM CDT WED JUL 15 2009
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
CROOKED RIVER NEAR RICHMOND
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...RAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC177-160701-
/O.NEW.KEAX.FL.W.0182.090715T0800Z-090716T0800Z/
/RICM7.1.ER.090715T0800Z.090715T0800Z.090715T0800Z.NO/
201 AM CDT WED JUL 15 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE CROOKED RIVER NEAR RICHMOND.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:30 AM WEDNESDAY THE STAGE WAS 19.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY
THIS MORNING.
* AT 20.0 FEET...LOW-LYING RURAL ROADS...CROPLAND AND WOODLANDS
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
CROOKED RIVER
RICHMOND 20 19.9 WED 01 AM 20.0 EARLY THIS MORNING
$$1 follow-up statement
000
WGUS83 KEAX 151358
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
858 AM CDT WED JUL 15 2009
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM...
CROOKED RIVER NEAR RICHMOND
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...RAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC177-151428-
/O.CAN.KEAX.FL.W.0182.000000T0000Z-090716T0800Z/
/RICM7.1.ER.090715T0830Z.090715T1030Z.090715T1052Z.NO/
858 AM CDT WED JUL 15 2009
THE FLOOD WARNING IS CANCELLED FOR
THE CROOKED RIVER NEAR RICHMOND.
* AT 8:30 AM WEDNESDAY THE STAGE WAS 19.5 FEET.
* FELL BELOW FLOOD STAGE AT 5:52 AM WEDNESDAY.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.9 FEET BY THURSDAY
MORNING.
* AT 20.0 FEET...LOW-LYING RURAL ROADS...CROPLAND AND WOODLANDS
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
CROOKED RIVER
RICHMOND 20 19.5 WED 08 AM 18.8 THIS AFTERNOON
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 15, 12:28 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jul 15, 12:28 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1228 AM CDT WED JUL 15 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /325 PM CDT TUE JUL 14 2009/ CONVECTIVE COMPLEX AND ASSOCIATED MCV HAD LEFT A VERY DISTINCT MESOSCALE BOUNDARY AND RESIDUAL MIDLEVEL CLOUD DECK EXTENDING FROM EAST CENTRAL KANSAS THROUGH NORTHERN KANSAS EARLIER TODAY. THIS BOUNDARY HAS BEGUN TO WASH OUT AS DOME OF VERY WARM AIR ALOFT (PER 12Z KDDC AND KOKC SOUNDINGS SHOWING +13C TO +15C AT H7 AND +25C TO +28C AT H8) GRADUALLY ADVECTS NORTHEAST ATTEMPTING TO SET UP MORE OF A SYNOPTIC SCALE FORCING REGIME. WAA ALOFT HAS NOW MANIFESTED ITSELF IN ACCAS SHRA FROM OLATHE THROUGH SEDALIA...WITH FURTHER DEVELOPMENT NOTED TOWARDS KICT IN AN AREA OF MORE SHALLOW AC. OLDER MESOSCALE BOUNDARY IS LIFTING NORTH THROUGH SRN NEBRASKA TOWARDS STRONGER CONVERGENCE ALONG A COLD FRONT BISECTING THROUGH CNTRL NEBRASKA. SEVERAL AREAS OF POSSIBLE CONVECTIVE DEVELOPMENT ARE EVIDENT THIS AFTERNOON. THE MOST OBVIOUS AND DISTINCT IS THE CONVERGENCE ALONG THE FRONTAL BOUNDARY ACROSS CNTRL/ERN NEBRASKA. ALTHOUGH BOUNDARY LAYER INSTABILITY REMAINS RATHER CAPPED AHEAD OF THIS FRONT...INCREASING CAA ALOFT ALONG WITH ENHANCED SFC CONVERGENCE MAY BE SUFFICIENT LATE THIS AFTERNOON/EARLY THIS EVENING TO INITIATE DEEP CONVECTION. SECONDARY AREA IS TIED TO AC STREAMING NORTHEAST FROM SRN KANSAS (AND FURTHER SOUTHWEST INTO NRN NEW MEXICO WHERE A SUBTLE WAVE CAN BE NOTED IN PROFILER DATA). WHEN THIS MIDLEVEL SATURATION CROSSES THE OLD MESOSCALE BOUNDARY IN SERN NEBRASKA/NWRN MISSOURI...DEEP LAYER LIFT MAY BE SUFFICIENT FOR CONVECTIVE DEVELOPMENT (BOTH THE RUC AND NAM-WRF APPEAR TO LATCH ONTO THIS SCENARIO...THOUGH CONFIDENCE IS LOW). FINAL AREA OF CONCERN IS OVER NRN/NERN MISSOURI LATER THIS EVENING...TIED TO ENHANCED ISENTROPIC LIFT THROUGH THE 314K-318K LAYERS AS WARMER AIR ALOFT ADVECTS NORTHEAST. ANALYSIS AND PREDICTION OF THESE ISENTROPIC SURFACES HAS PROVEN A SUPERIOR FORECAST TOOL THE PAST WEEK OF NOCTURNAL CONVECTION...AND FEEL TONIGHT WILL BE NO DIFFERENT...SO HAVE DEPICTED HIGHEST POPS TOWARDS NRN MISSOURI IN THE FIRST PERIOD. IF DEEP CONVECTION CAN INITIATE THIS AFTERNOON ALONG THE RETREATING MESOSCALE BOUNDARY INTERSECTING THE COLD FRONTAL PUSH...IN THE PROXIMITY OF INCREASING SPEED AND DIRECTIONAL SHEAR...SEVERE SUPERCELLULAR STORMS WOULD BE POSSIBLE. LARGEST INHIBITING FACTOR SO FAR HAS BEEN THE STRONG CAPPING INVERSION...WITH SFC BASED AND MLCIN STILL SIGNIFICANT THROUGHOUT THE ENTIRE WARM SECTOR. MOST LIKELY...CONVECTION WOULD BE SPURRED IN THE MIDLEVELS WITH THE GROWING ACCAS BAND INTERACTING WITH FRONT/MESOSCALE BOUNDARY...WITH DRY AIR BELOW THE LIFTING LAYER BECOMING UNCAPPED AND EVAPORATIONALLY COOLED. THIS WOULD LEAD TO A MORE SIGNIFICANT DAMAGING WIND THREAT TO THE MOST ROBUST ORGANIZED CELLS. ORGANIZED...BUT WEAKENING CONVECTIVE SYSTEM WILL LIKELY BE ONGOING TOWARDS WEDNESDAY MORNING NEARLY BISECTING THE CWA. PREFER A GFS DEPICTION OF THE ENTIRE SITUATION...THOUGH FEEL THIS MODEL HAS A SLOWER BIAS IN PROPAGATING CONVECTION SOUTH ALONG AND BEHIND THE FRONTAL BOUNDARY. ALSO CARRIED SOME LOWER CHANCE TYPE POPS INTO WEDNESDAY NIGHT...AS RENEWED WAA/ISENTROPIC LIFT TYPE CONVECTION MAY CLIP THROUGH THE SRN CWA. EFFECTIVE BOUNDARY MAY ACTUALLY BE CONVECTIVELY PUSHED SOUTH OF THE CWA...SO CONFIDENCE IS LOW IN THIS SCENARIO. 21 MEDIUM RANGE (THURSDAY/FRIDAY) ALL MODELS IN FAIRLY GOOD AGREEMENT IN THE MEDIUM RANGE. THURSDAY AND FRIDAY WILL FIND THE CWA IN NW FLOW ALOFT ON THE LEEWARD SIDE OF AN UPPER LEVEL RIDGE WHICH IS LOCATED ACROSS THE CENTRAL ROCKIES. SHORTWAVES TRAVELING IN THIS NW FLOW WILL BE THE PRIMARY WEATHER THREAT OVER THE PERIOD. THURSDAY MORNING WE MAY SEE LINGERING SHOWERS AND THUNDERSTORMS AS THE REMNANTS OF AN OVERNIGHT MCS DIVES SE ACROSS THE CWA. A WEAK SURFACE RIDGE OF HIGH PRESSURE WILL THEN BUILD IN FOR THE DAY ON THURSDAY BEFORE ANOTHER UPPER LEVEL DISTURBANCE DEVELOPS ACROSS THE CENTRAL PLAINS THURSDAY NIGHT AND DEVELOPS ANOTHER MCS THAT DROPS SE THRU THE CWA OVERNIGHT. ON FRIDAY A COOL SFC RIDGE OF HIGH PRESSURE BUILDS SOUTHWARD INTO THE CWA FROM THE NRN PLAINS. DROPPED HIGH TEMPS ON FRIDAY AS COOL AIR FILTERING IN FROM THE N SHOULD KEEP HIGHS FROM AROUND 80 TO THE MID 80S. ALSO DROPPED LOWS FOR SATURDAY MORNING AS COOL HIGH PRESSURE COMBINED WITH MOSTLY CLEAR SKIES WILL ENHANCE RADIATIONAL COOLING. 73 EXTENDED RANGE (SATURDAY THROUGH TUESDAY)... MEDIUM RANGE MODELS START OUT IN GOOD AGREEMENT WITH THE OVERALL 500MB PATTERN WITH A PRONOUNCED UPPER TROUGH OVER THE EASTERN 1/3 OF THE NATION AND UPPER HIGH ANCHORED FROM THE DESERT SOUTHWEST INTO THE CENTRAL ROCKIES. THIS LEAVES THE CENTRAL U.S. UNDER A FICKLE NORTHWEST FLOW PATTERN WHICH TYPICALLY HIDE AN EMBEDDED SHORTWAVE OR TWO WHICH WILL PRODUCE A FEW MCS. DIFFERENCES BEGIN TO CROP UP ON SUNDAY AS THE ECMWF DRIVES A STRONG SHORTWAVE ACROSS CANADA WHICH FLATTENS THE UPPER RIDGE AND SENDS A COLD FRONT SOUTHEAST AND INTO THE MO RIVER VALLEY MONDAY NIGHT/TUESDAY. HAVE SOME RESERVATIONS ON THE ECMWF BEING SO FAST AND AGGRESSIVE. THE 12Z OPERATIONAL GEM IS MORE OF A COMPROMISE AS IT HOLDS THE UPPER TROUGH OVER THE EASTERN U.S. WHILE SUBTLY SUPPRESSING THE UPPER HIGH OVER THE NORTHERN ROCKIES AS THE SHORTWAVE PASSES BY. FOR NOW WILL BLEND THE GFS/ECMWF/GEM SOLUTIONS. THIS FAVORS HAVING SLIGHT CHANCE OR LOW CHANCE POPS FOR MONDAY NIGHT/TUESDAY. OTHERWISE...WILL GO DRY WITH THE USUAL CAVEAT OF SNEAKY CONVECTION OCCURRING UNDER NORTHWEST FLOW REGIMES BUT NEARLY IMPOSSIBLE TO LOCATE AREAL COVERAGE THIS FAR OUT UNLESS ONE WANTS TO PAINT SLIGHT CHANCE POPS IN EVERY PERIOD. AS FOR TEMPERATURES THE NORTHWEST FLOW PATTERN ALOFT WITH A DECIDED EASTERLY COMPONENT TO THE BOUNDARY LAYER WINDS SUGGEST GOING WITH BELOW AVERAGE TEMPERATURES/DEWPOINTS FOR THE START OF THE FORECAST WITH A VERY SLOW WARMUP AS THE BOUNDARY LAYER FLOW VEERS TO THE SOUTHEAST. MJ && .AVIATION... WATCHING CONVECTION MOVE EAST ACROSS EASTERN KANSAS TOWARD WEST CENTRAL MISSOURI. THIS WILL AFFECT TAF SITES DURING THE FIRST 6 HRS OF THE TAF CYCLE. THIS ACTIVITY HAS FIRED ON THE 850MB BOUNDARY AS IT MOVED INTO THE LOW LEVEL JET AXIS. VFR CONDITIONS ARE EXPECTED EXCEPT DURING THUNDERSTORMS...WHEN THEY MAY BRIEFLY DROP TO MVFR. A COLD FRONT WILL MOVE ACROSS THE TAF SITES BY MID TO LATE MORNING...WITH LIGHT NORTHERLY FLOW FORECAST THEREAFTER. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 14, 1:34 PM CDT, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 134 PM CDT TUE JUL 14 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 134 PM CDT TUE JUL 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY WARM AIR OVER SOUTHERN AND CENTRAL KANSAS WAS ONLY SLOWLY WORKING TOWARDS THE OUTLOOK AREA EARLY THIS AFTERNOON...AS CLOUD COVER WAS HINDERING THIS MOVEMENT. IF CLOUDS CAN CLEAR BY MID AFTERNOON...TEMPERATURES MAY JUMP QUICKLY INTO THE LOWER AND MIDDLE 90S...WITH HEAT INDICES CORRESPONDINGLY JUMPING TO AROUND 100 DEGREES. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL AND EASTERN NEBRASKA LATE THIS AFTERNOON AND EVENING...AND PROPAGATE SOUTHEAST TOWARDS NORTHEAST KANSAS AND NORTHWEST MISSOURI. IN ADDITION TO THIS PROBABLE COMPLEX OF THUNDERSTORMS...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS THE NORTHERN THIRD OF MISSOURI...AS WARM AIR TO THE SOUTHWEST ATTEMPTS TO MOVE NORTHEAST. A FAVORABLE COMBINATION OF WIND SHEAR AND ELEVATED INSTABILITY COULD LEAD TO ANY OF THESE THUNDERSTORMS BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. ANY THUNDERSTORM COMPLEX THAT DEVELOPS WOULD TEND TO MOVE SOUTH TOWARDS THE INTERSTATE 70 CORRIDOR OVERNIGHT AND INTO WEDNESDAY MORNING. THE SEVERE THREAT...PRIMARILY IN THE FORM OF DAMAGING WINDS...WILL CONTINUE INTO WEDNESDAY MORNING...THOUGH WILL BE LOWER THAN FOR AREAS IN NORTHERN MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS MAY BE ONGOING FOR AREAS ALONG AND SOUTH OF THE MISSOURI RIVER WEDNESDAY MORNING. SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH STRONGER WIND GUSTS...BEFORE PROPAGATING INTO SOUTHERN MISSOURI. THERE WILL BE A CHANCE FOR THUNDERSTORMS BOTH WEDNESDAY NIGHT AND THURSDAY NIGHT...GENERALLY ALONG AND SOUTH OF INTERSTATE 70. ANY OF THESE STORMS WOULD PROBABLY NOT BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT ACROSS NORTHEAST KANSAS AND THE NORTHERN THIRD OF MISSOURI.
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.